Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 20, 2024, 2:35 AM CDT for Gentry County, Worth County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2024, 2:35 AM CDT (07:35 UTC)
- Expired
- Jun 20, 2024, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gentry County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:38 AM CDT | FLASH FLOOD | Denver, MO | Significant flooding reported in the town of Denver along Lafayette Street, Pleasant Street, Mill street and Raymond Street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
511
WGUS53 KEAX 200735
FFWEAX
MOC075-227-201345-
/O.NEW.KEAX.FF.W.0016.240620T0735Z-240620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
235 AM CDT Thu Jun 20 2024
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northeastern Gentry County in northwestern Missouri...
Southeastern Worth County in northwestern Missouri...
* Until 845 AM CDT Thursday.
* At 235 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gentry, Allendale and Denver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4050 9423 4049 9423 4048 9423 4047 9423
4038 9422 4032 9441 4038 9446 4050 9431
FLASH FLOOD...RADAR INDICATED
$$
731 follow-up statement
729
WGUS73 KEAX 201337
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
837 AM CDT Thu Jun 20 2024
MOC075-227-201347-
/O.EXP.KEAX.FF.W.0016.000000T0000Z-240620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gentry MO-Worth MO-
837 AM CDT Thu Jun 20 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 845 AM CDT THIS MORNING FOR
NORTHEASTERN GENTRY AND SOUTHEASTERN WORTH COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 4050 9423 4049 9423 4048 9423 4047 9423
4038 9422 4032 9441 4038 9446 4050 9431
$$
PeselWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 1:58 AM CDT, 37 minutes earlier. Its key messages:
- Scattered showers and thunderstorms continue across northern Missouri this morning. Brief heavy rainfall and isolated flooding concerns possible
- Heat and humidity continue for the next several days with high temperatures in the 90s and heat index values approaching 100F. Temperatures in the upper 90s and heat index values around 100-105F are possible early next week.
- Additional rounds of showers and thunderstorms possible Saturday evening into Sunday morning.
Area forecast discussion, Jun 20, 1:58 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 158 AM CDT Thu Jun 20 2024 .KEY MESSAGES... - Scattered showers and thunderstorms continue across northern Missouri this morning. Brief heavy rainfall and isolated flooding concerns possible - Heat and humidity continue for the next several days with high temperatures in the 90s and heat index values approaching 100F. Temperatures in the upper 90s and heat index values around 100-105F are possible early next week. - Additional rounds of showers and thunderstorms possible Saturday evening into Sunday morning. && .DISCUSSION... Issued at 151 AM CDT Thu Jun 20 2024 Shower and thunderstorm activity has lingered into the overnight thanks to a stalled frontal boundary draped across the northern part of our forecast area. Severe weather is not expected, but minor flooding could be possible in isolated locations that have seen repeated rounds of rainfall the last few days. Additional amounts of 1-1.5 inches could be possible for some. Lingering morning rainfall is expected to move out, however a few isolated storms will still be possible in far norther MO this afternoon with the boundary hanging around. Most of the area will stay dry for Thursday afternoon with highs across the area ranging from the upper 80s to low 90s. A warming trend is expected to finish out the week with dry and warm conditions expected for Friday. Highs will reach the low to mid 90s for most locations under partly cloudy skies. Saturday looks to be even warmer with potential to even see upper 90s, especially in the KC Metro. With afternoon dewpoints climbing to near 70, heat indices may climb into the lower 100s. By Saturday evening attention will shift to a wave pushing to our north, dragging a cold front through the forecast area. Rainfall and thunderstorms will again become possible across northern portions of the area Saturday night into Sunday. This front will have little impact on temperatures with high still looking to be in the mid to upper 90s Sunday afternoon. Heading into next week looks even hotter with mid level ridging building to our west and spreading into the forecast area for the early part of the work week. Mid and even upper 90s will be possible Monday through Wednesday. Heat indices may also become a concern with potential for meeting Heat Advisory at some point next week. Heat indices approaching 105 will be a definite possibility, especially on Tuesday. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1230 AM CDT Thu Jun 20 2024 Shower and thunderstorm activity persists across northwestern MO, mainly impacting STJ. Storms are expected to continue for the next several hours, eventually clearing out by morning. Otherwise expect ceilings to vary somewhat through the morning hours with occasional dips into IFR with occasional impacts to visibility. Improvement is expected after sunrise. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...HB AVIATION...HB
Hazardous weather outlook, Jun 19, 3:47 AM CDT, 22 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 347 AM CDT Wed Jun 19 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200900- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 347 AM CDT Wed Jun 19 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Above normal temperatures expected through the week. Scattered thunderstorms will be possible today through tonight. Severe weather is not expected however heavy downpours will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Above normal temperatures are expected Thursday through Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:10 AM CDT | Areal Flood Advisory | EAX | Andrew, Gentry, Harrison, Nodaway, Worth | 7 hr |
| Jun 20, 9:30 AM CDT | Areal Flood Warning | EAX | Gentry, Worth | 11 hr |
| Jun 20, 9:48 AM CDT | River Flood Warning | EAX | Buchanan | 13 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.